Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Non-existence of a curve over $\mathbb F_3$
of genus 5 with 14 rational points

Author: Kristin Lauter
Journal: Proc. Amer. Math. Soc. 128 (2000), 369-374
MSC (1991): Primary 11R58, 14G10
Published electronically: July 6, 1999
MathSciNet review: 1664414
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that an absolutely irreducible, smooth, projective curve of genus $5$ over $\mathbb{F}_3$ with $14$ rational points cannot exist.

References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Algèbre, chap. IV, Hermann, Paris, 1950. MR 12:6d
  • 2. Rainer Fuhrmann and Fernando Torres, The genus of curves over finite fields with many rational points, Manuscripta Math. 89 (1996), no. 1, 103–106. MR 1368539,
  • 3. Yasutaka Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 721–724 (1982). MR 656048
  • 4. James S. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • 5. R. Schoof, Algebraic curves and coding theory, UTM 336, Univ. of Trento, 1990.
  • 6. J.-P. Serre, Rational Points on curves over finite fields. Notes by F. Gouvea of lectures at Harvard University, 1985.
  • 7. J.-P. Serre, Letter to K. Lauter, December 3, 1997.
  • 8. H. M. Stark, On the Riemann hypothesis in hyperelliptic function fields, Analytic number theory (Proc. Sympos. Pure Math., Vol. XXIV, St. Louis Univ., St. Louis, Mo., 1972) Amer. Math. Soc., Providence, R.I., 1973, pp. 285–302. MR 0332793
  • 9. Chao Ping Xing and Henning Stichtenoth, The genus of maximal function fields over finite fields, Manuscripta Math. 86 (1995), no. 2, 217–224. MR 1317746,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11R58, 14G10

Retrieve articles in all journals with MSC (1991): 11R58, 14G10

Additional Information

Kristin Lauter
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109

Received by editor(s): April 6, 1998
Published electronically: July 6, 1999
Additional Notes: The author thanks René Schoof and Jean-Pierre Serre for their help and suggestions.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1999 American Mathematical Society